EconPapers    
Economics at your fingertips  
 

Optimal boundary surface for irreversible investment with stochastic costs

Tiziano De Angelis (), Salvatore Federico () and Giorgio Ferrari ()
Additional contact information
Tiziano De Angelis: School of Mathematics, University of Leeds, Woodhouse Lane, Leeds LS2 9JT, United Kingdom
Giorgio Ferrari: Center for Mathematical Economics (IMW), Bielefeld University, Universitatsstrasse 25, D-33615 Bielefeld, Germany

No 2015-03, Working Papers - Mathematical Economics from Universita' degli Studi di Firenze, Dipartimento di Scienze per l'Economia e l'Impresa

Abstract: This paper examines a Markovian model for the optimal irreversible investment problem of a firm aiming at minimizing total expected costs of production. We model market uncertainty and the cost of investment per unit of production capacity as two independent one-dimensional regular diffusions, and we consider a general convex running cost function. The optimization problem is set as a three-dimensional degenerate singular stochastic control problem. We provide the optimal control as the solution of a reflected diffusion at a suitable boundary surface. Such boundary arises from the analysis of a family of two-dimensional parameter-dependent optimal stopping problems and it is characterized in terms of the family of unique continuous solutions to parameter-dependent nonlinear integral equations of Fredholm type.

Keywords: irreversible investment; singular stochastic control; optimal stopping; freeboundary problems; nonlinear integral equations. (search for similar items in EconPapers)
JEL-codes: C02 C73 D92 E22 (search for similar items in EconPapers)
Pages: 39 pages
Date: 2015-10
New Economics Papers: this item is included in nep-mac and nep-ore
References: Add references at CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://www.disei.unifi.it/upload/sub/pubblicazioni ... e/dimadwp2015-03.pdf (application/pdf)

Related works:
Working Paper: Optimal Boundary Surface for Irreversible Investment with Stochastic Costs (2017) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:flo:wpaper:2015-03

Access Statistics for this paper

More papers in Working Papers - Mathematical Economics from Universita' degli Studi di Firenze, Dipartimento di Scienze per l'Economia e l'Impresa Via delle Pandette 9 50127 - Firenze - Italy. Contact information at EDIRC.
Bibliographic data for series maintained by Michele Gori ().

 
Page updated 2025-03-30
Handle: RePEc:flo:wpaper:2015-03